Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 322, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 9:21 AM CDT for Milam County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 9:21 AM CDT (14:21 UTC)
- Expired
- Jul 5, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:53 AM CDT | FLASH FLOOD | Rockdale, TX | MAJOR STREET FLODDING. SEVERAL STRANDED MOTORISTS. |
| Jul 5, 10:21 AM CDT | FLASH FLOOD | 6 Sw Cameron, TX | FM1600 SOUTHWEST OF CAMERON CLOSED DUE TO HIGH WATER FROM LITTLE RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 051422 FFWFWD TXC331-051715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 921 AM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1215 PM CDT * AT 921 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN CONTINUING OVER CENTRAL AND SOUTHERN MILAM COUNTY...FROM NEAR CAMERON...TO JUST WEST OF ROCKDALE. LITTLE MOVEMENT WAS NOTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMERON RAINFALL OF AROUND 1 INCH PER HOUR WILL CONTINUE ACROSS THE COUNTY THROUGH LATE MORNING. RUNOFF FROM THIS HEAVY RAIN WILL RESULT IN THE FLOODING OF CREEKS...DITCHES...STREETS...INTERSECTIONS...AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3062 9705 3073 9674 3103 9693 3079 9729 $$
3 follow-up statements
000 WGUS74 KFWD 051453 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 952 AM CDT THU JUL 5 2007 TXC331-051715- MILAM TX- 952 AM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR MILAM COUNTY... AT 951 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN OVER MUCH OF WESTERN MILAM COUNTY...FROM NEAR BUCKHOLTS TO WEST OF ROCKDALE. MOVEMENT WAS SLOWLY WEST. THE ROCKDALE POLICE DEPARTMENT REPORTED WIDESPREAD STREET FLOODING AND STRANDED MOTORISTS IN THE CITY. RADAR INDICATES THAT UP TO 3 INCHES OF RAIN HAS FALLEN SOUTHWEST OF CAMERON SINCE 7 AM. AREAS ALONG BRUSHY CREEK...THE LITTLE AND SAN GABRIEL RIVERS...AND SMALLER CREEKS IN CAMERON AND ROCKDALE ARE MOST VULNERABLE TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3062 9705 3073 9674 3103 9693 3079 9729 $$
000 WGUS74 KFWD 051551 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1048 AM CDT THU JUL 5 2007 TXC331-051715- MILAM TX- 1048 AM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR MILAM COUNTY... AT 1048 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE RAIN OVER NORTHERN AND SOUTHERN PORTIONS OF THE COUNTY. PATCHES OF HEAVY RAIN WERE ALSO NOTED. MOVEMENT WAS SLOWLY TO THE NORTH. WIDESPREAD STREET FLOODING WAS REPORTED IN ROCKDALE...WITH STRANDED MOTORISTS. FARM ROAD SIXTEEN HUNDRED SOUTHWEST OF CAMERON WAS FLOODED AND CLOSED. ALTHOUGH THE HEAVY RAIN WAS DECREASING... CONTINUED RUNOFF AND FLOODING WILL BE POSSIBLE THROUGH MIDDAY. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE THE FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3062 9705 3073 9674 3103 9693 3079 9729 $$
000 WGUS74 KFWD 051637 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1136 AM CDT THU JUL 5 2007 TXC331-051715- MILAM TX- 1136 AM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR MILAM COUNTY... AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED LIGHT TO MODERATE RAIN NEAR AND SOUTH OF ROCKDALE. ALTHOUGH THE HEAVY RAIN HAD DIMINISHED...RUNOFF AND FLOODING FROM THE EARLIER RAIN WILL WILL CONTINUE. SECONDARY ROADS NEAR CREEKS AND STREAMS WILL BE MOST VULNERABLE TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3062 9705 3073 9674 3103 9693 3079 9729 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:40 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 5, 6:40 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 640 AM CDT THU JUL 5 2007 .AVIATION... SOMEWHAT DIFFICULT FORECAST WITH CIGS BOUNCING AROUND BETWEEN IFR AND VFR AROUND THE METROPLEX WITH APPARENTLY NO RHYME OR REASON. WACO IS ALSO FLUCTUATING WITH CIGS AS LOW AS 200FT. WILL SHOW MVFR/VFR ACROSS THE METRO THROUGH 15Z BEFORE HAVING MVFR PREVAIL AFTERWARDS. BELIEVE WACO WILL HAVE THE BEST CHANCE OF RAIN...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. METRO SITES WILL HAVE SOME LIGHT SHRA THIS MORNING...HARDLY WORTH MENTIONING...WITH MORE SUBSTANTIAL CONVECTION OCCURRING THIS AFTERNOON. THUNDER WILL BE RATHER LIMITED TODAY AND WILL SHOW MOSTLY SHOWERS BUT VCTS IS POSSIBLE DURING MAX HEATING THIS AFTERNOON. CONFIDENCE TOO LOW TO PICK A TIME...AND BELIEVE THAT PERIODS OF +SHRA WITH NO TS IS MORE LIKELY BETWEEN 11 AM AND 4 PM. THINGS SHOULD QUIET DOWN LATE THIS AFTERNOON AND INTO THE EVENING WITH VFR PREVAILING BEFORE MORE MVFR CIGS DEVELOP AROUND MIDNIGHT. WACO WILL HAVE A CHANCE OF RAIN/STORMS AFTER MIDNIGHT AS LOW REMAINS OVER CENTRAL TEXAS AND WILL SHOW VCTS FOR NOW. TR.92 && .DISCUSSION... SPIN BETWEEN KILLEEN AND SAN MARCOS IS EVIDENT IN REGIONAL 88-D MOSAIC. SEVERAL BANDS OF PRECIP ARE DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE CIRCULATION OVER OUR SOUTHERN/EASTERN CWA...WITH THE MOST WIDESPREAD PRECIP REMAINING ALONG THE GULF COAST. MEANWHILE...ANOTHER CIRCULATION NOTED IN WATER VAPOR OVER THE OK/TX PANHANDLES HAS HELPED TRIGGER A COUPLE OF CONVECTIVE COMPLEXES IN THE TX PANHANDLE AND WESTERN OK OVERNIGHT. THIS ACTIVITY IS FEEDING SOUTHWESTWARD ALONG AN INSTABILITY TONGUE AND IS NOT EXPECTED TO SIGNIFICANTLY IMPACT NORTH TEXAS. HOWEVER...OUTFLOW BOUNDARIES FROM THE CONVECTION IN SW OKLAHOMA MAY PLAY A ROLE IN LATE MORNING/AFTERNOON CONVECTION TODAY OVER NORTHWEST PORTIONS OF THE FORECAST AREA. 00Z RUN OF 4.0KM NMM-WRF APPEARS TO HAVE INITIALIZED WELL AND HAS A GOOD HANDLE ON THE ONGOING PRECIP /BOTH IN THE TX PANHANDLE AND ALONG THE TX GULF COAST/. NMM-WRF PROGS SUGGEST THE SOUTHERN AND EASTERN PORTIONS OF THE CWA WILL HAVE THE GREATEST CHANCES OF HEAVY RAINFALL TODAY...AS THE UPPER LEVEL CIRCULATION GRADUALLY MOVES NORTHEAST. ELSEWHERE ACROSS NORTH TEXAS...BANDS OF SCATTERED T-STORMS ARE EXPECTED. WITHIN THESE SCATTERED BANDS...ANY STORM COULD PRODUCE ENOUGH HEAVY RAINFALL IN A SHORT PERIOD OF TIME TO EXACERBATE THE OVERWHELMED SOILS...AND RESULT IN FLASH FLOODING. HOWEVER...THE GREATEST LIKELIHOOD OF WIDESPREAD FLASH FLOODING WILL BE ROUGHLY ALONG AND EAST OF A LINE FROM KILLEEN TO PARIS TODAY. THE CANADIAN AND UKMET HAVE COME IN LINE WITH THE GFS IN REGARDS TO THE EVOLUTION OF OUR PESKY UPPER LOW. THE 3 MODELS NOW DRAW OUR LOW INTO NORTHEAST TEXAS...SHEARING IT ACROSS THE ARKLATEX BEFORE CARRYING IT OFF TOWARD THE LOWER MISSISSIPPI VALLEY. AS THE UPPER LOW IS DRAWN UP INTO NORTHEAST TEXAS LATE TONIGHT AND INTO EARLY FRIDAY MORNING...HEAVY RAINFALL WILL BE POSSIBLE OVER THE EASTERN AND NORTHEASTERN PORTIONS OF THE CWA. GFS AND CANADIAN CARRY THE MAIN ENERGY FROM OUR PERSISTENT LOW INTO ARKANSAS/TENNESSEE...BUT MAINTAIN TROFFINESS OVER OKLAHOMA AND NORTH TEXAS FOR SEVERAL DAYS. WITH THE BULK OF THE FORCING WELL TO OUR EAST...DEEP MOISTURE IN PLACE...AND A WEAKNESS IN THE FLOW OVER THE AREA...DIURNAL STORMS WILL BE POSSIBLE SAT-MON. AS A RESULT...HAVE KEPT SLIGHT CHANCE POPS DURING THE DAYTIME PERIODS WITH 10 POPS FROM 00-12Z. NORTHWEST FLOW REGIME SETS UP ACROSS THE SOUTH CENTRAL PLAINS BY THE MIDDLE OF NEXT WEEK. IF THIS PATTERN COMES TO FRUITION...SEVERAL WAVES OF NOCTURNAL MCS ACTIVITY COULD BE ANTICIPATED OVER KS/OK/TX...PERHAPS BRINGING MORE HEAVY RAINFALL TO THE REGION. THERE IS STILL UNCERTAINTY IN THE PATTERN OVER THE NEXT 7 DAYS....WHICH HINGE ON THE EVOLUTION OF THE UPPER LOW CIRCULATION THAT HAS PLAGUED OUR REGION. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 84 71 90 / 70 50 60 40 20 WACO, TX 83 72 85 71 91 / 70 60 70 40 30 PARIS, TX 84 71 84 70 89 / 80 50 60 50 20 DENTON, TX 87 70 84 69 90 / 70 50 50 40 20 MCKINNEY, TX 84 71 84 70 91 / 70 50 60 40 20 DALLAS, TX 85 72 84 73 90 / 70 50 60 40 20 TERRELL, TX 84 71 84 72 89 / 80 50 60 50 20 CORSICANA, TX 83 73 84 71 89 / 80 60 70 40 30 TEMPLE, TX 84 72 85 70 89 / 80 60 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Jul 5, 5:02 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 502 AM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 502 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS TODAY THROUGH FRIDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE LIKELY TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE FRIDAY. RAIN CHANCES WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST FRIDAY NIGHT. AREAS ALONG AND SOUTHEAST OF A LINE FROM PARIS TO KILLEEN WILL HAVE THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE DAILY ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:39 AM CDT | River Flood Warning | FWD | Lampasas | 12 hr |
| Jul 5, 2:39 AM CDT | River Flood Warning | FWD | Coryell | 66 hr |
| Jul 5, 9:09 AM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jul 5, 9:54 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 5, 10:12 AM CDT | Flash Flood Warning | FWD | Falls, Robertson | 3 hr |
| Jul 5, 11:09 AM CDT | River Flood Warning | FWD | Milam | 38 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Ellis | 2 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt | 29 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Jul 5, 5:54 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 6:51 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.